Idaho, 2013Tornado in Idaho, May 7, 2013
May 7, 2013 · NWS PIH · 1 event in 1 county or zone
A weak tornado was confirmed with photographs and radar signatures just southeast of Monteview between 4:10 pm MDT to 4:20 MDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tornado was confirmed with photographs and radar signatures just southeast of Monteview between 4:10 pm MDT to 4:20 MDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 7, 1:00 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, May 7, 1:00 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT TUE MAY 7 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE IMAGERY WAS SHOWING
A CUT-OFF LOW PROGRESSING EAST THROUGH SRN CALIFORNIA INTO SRN
NEVADA EARLY THIS AFTERNOON WITH EJECTING WAVES LIFTING NORTH ACROSS
UTAH AND A BAND OF SHOWERS ARCHING ACROSS NRN UTAH/SE IDAHO INTO NRN
NEVADA. THE STRONGEST/DEEPEST CONVECTION WILL LIKELY REMAIN CLOSER
TO THE CENTER OF THE LOW ACROSS SRN UTAH/NEVADA WHERE AMPLE
DYNAMICAL FORCING RESIDES. STILL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS SE IDAHO THIS AFTERNOON/EVE AS
DAYTIME HEATING HELPS TO INITIATE CONVECTION. THE LACK OF ANY STRONG
DYNAMICAL FACTOR WILL LIKELY INHIBIT STRONG/DEEP CONVECTION ACROSS
THE AREA HOWEVER. THE MODELS CONTINUE TO PROJECT THAT THE UPPER LOW
WILL SHIFT EAST INTO THE 4-CORNERS REGION WEDNESDAY PLACING COLORADO
IN THE CROSS+HAIRS FOR STRONG CONVECTION. LINGERING INSTABILITY
ACROSS SE IDAHO WILL CONTINUE TO SUPPORT AFTERNOON CONVECTION
FAVORING THE MOUNTAINOUS TERRAIN. THE GFS PROJECTS THAT THE LOW WILL
CONTINUE TO SHIFT EAST THURSDAY AND FRIDAY AS IT WEAKENS AND FILLS
WHILE AN UPSTREAM RIDGE POSITIONED ALONG THE PAC COAST EDGES INLAND.
IT DOES NOT APPEAR THAT THE RIDGE WILL MOVE FAR ENOUGH INLAND TO
SQUELCH AFTERNOON CONVECTION AND THUS A LOW END CHANCE MENTION OF
THUNDERSTORMS WILL CONTINUE IN THE FORECAST THROUGH FRIDAY. HUSTON
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. UPPER RIDGE BEGINS TO
MOVE OVERHEAD SATURDAY AND SUNDAY. WILL HAVE PERHAPS SOME SHOWER
ACTIVITY FRIDAY NIGHT AS SYSTEM EXITS EAST OF ROCKIES WITH SOME
RESIDUAL MOISTURE. EXPECT MAINLY DRY AND VERY MILD CONDITIONS
SATURDAY AND SUNDAY WITH HIGH TEMPERATURES IN THE SNAKE PLAIN LIKELY
IN THE 80S ON SUNDAY. AS THE RIDGE PUSHES EAST MAY SEE SOME
PACIFIC MOISTURE RETURN TO THE REGION WITH A SLIGHT CHANCE OR CHANCE
OF SHOWER AND THUNDERSTORMS MONDAY AND TUESDAY. MAY SEE SLIGHT
COOLING MONDAY AND TUESDAY BUT EXPECT HIGHS TO STILL BE ABOVE NORMAL.
GK
&&
.AVIATION...SHOWER ACTIVITY ABUNDANT AND RADAR RETURNS SHOW BURLEY
MAY BE MOST LIKELY THIS AFTERNOON TO GET STEADY RAINFALL. HAVE
PREDOMINATE SHOWERS AND VICINITY THUNDERSTORMS AT ALL TAF SITES THIS
AFTERNOON AND EARLY EVENING. SHOULD STAY VFR BUT IN A VERY HEAVY
SHOWER COULD SEE A BRIEF PERIOD OF MVFR CEILINGS. FOR NOW KEPT TAFS
VFR CONDITIONS HOWEVER. WINDS HAVE INCREASED AT PIH FROM OUTFLOW
FROM BAND OF HEAVIER SHOWERS TO SOUTH. HAVE REMAINED LIGHT
ELSEWHERE. SHOULD HAVE ISOLATED SHOWERS AND THUNDERSTORMS AGAIN
WEDNESDAY AFTERNOON AS LOW CONTINUES TO PROGRESS EAST. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 7, 3:09 AM MST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT TUE MAY 7 2013
IDZ017>025-031-032-081015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
409 AM MDT TUE MAY 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED NON-SEVERE THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE
AREA TODAY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...THEN BECOME
LESS PROBABLE AS WE HEAD INTO THE WEEKEND. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...THOUGH SMALL HAIL AND GUSTY WINDS MAY
OCCUR NEAR THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, May 7, 1:04 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MDT TUE MAY 7 2013
IDZ019-020-072045-
CLARK ID-JEFFERSON ID-FREMONT ID-
204 PM MDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 245 PM MDT
AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF DUBOIS...MOVING SOUTHWEST AT 15
MPH.
SMALL HAIL...BRIEF HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH ARE
POSSIBLE WITH THIS STORM AS IT PUSHES INTO INTERSTATE 15 NORTH OF
HAMER THROUGH 245 PM MDT.
LOCATIONS IMPACTED INCLUDE...
CAMAS...HAMER...DUBOIS
LAT...LON 4381 11222 4410 11257 4427 11210 4411 11192
TIME...MOT...LOC 2002Z 048DEG 12KT 4411 11211
HUSTON
Special weather statement, May 7, 1:33 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
233 PM MDT TUE MAY 7 2013
IDZ031-072115-
BLAINE ID-
233 PM MDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 315 PM MDT
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF HAILEY...MOVING WEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN THROUGH 315
PM MDT.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...
HAILEY...
LAT...LON 4332 11440 4360 11449 4363 11401 4346 11396
TIME...MOT...LOC 2032Z 077DEG 11KT 4352 11411
HUSTON
Special weather statement, May 7, 1:36 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
236 PM MDT TUE MAY 7 2013
IDZ020-021-023-072115-
BINGHAM ID-BONNEVILLE ID-
236 PM MDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTHEAST OF AMMON...MOVING WEST AT 15 MPH.
SMALL HAIL...BRIEF HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH ARE
POSSIBLE WITH THIS STORM THROUGH 315 PM MDT.
LOCATIONS IMPACTED INCLUDE...
AMMON...IDAHO FALLS...
LAT...LON 4324 11216 4358 11215 4349 11165 4331 11165
TIME...MOT...LOC 2035Z 089DEG 12KT 4340 11178
HUSTON
Local storm report, May 7, 2:24 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
324 PM MDT TUE MAY 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL REXBURG 43.83N 111.79W
05/07/2013 M0.88 INCH MADISON ID TRAINED SPOTTER
OBSERVER REPORTED DIME-SIZED HAIL.
&&
PANGELSpecial weather statement, May 7, 2:24 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT TUE MAY 7 2013
IDZ020-072230-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
324 PM MDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
CAMAS TO 6 MILES EAST OF REXBURG..AND MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THORNTON...
ARCHER...
RIGBY...
LAT...LON 4360 11248 4389 11247 4391 11184 4390 11171
4366 11166
TIME...MOT...LOC 2124Z 042DEG 9KT 4387 11230 4379 11167
HEDGESSpecial weather statement, May 7, 3:04 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MDT TUE MAY 7 2013
IDZ020-072245-
JEFFERSON ID-BUTTE ID-BONNEVILLE ID-MADISON ID-
404 PM MDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 445 PM MDT
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MUD
LAKE TO 12 MILES EAST OF MUD LAKE TO 5 MILES NORTHWEST OF
THORNTON..AND MOVING WEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUD LAKE...
LAT...LON 4378 11187 4360 11206 4370 11254 4392 11276
4394 11273 4399 11254 4380 11219
TIME...MOT...LOC 2203Z 075DEG 9KT 4395 11253 4378 11227
4378 11196
HEDGESTornado, Jefferson
- When
- May 7, 3:10 PM MST to 3:20 PM MST
- Where
- Jefferson County, 3 mi SE of Monteview to 3 mi SSE of Monteview
- Rating
- EF0
- Path length
- 1.17 mi
- Path width
- 5 yd
- Reported by
- Trained Spotter
- Coordinates
- 43.899, -112.487
A weak tornado was confirmed with photographs and radar signatures just southeast of Monteview between 4:10 pm MDT to 4:20 MDT. The tornado was in open fields and no damage occurred.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, May 7, 20131 death · 1 injured · 1 event
- Hail in Kansas, May 7, 20132 in hail · 34 events
- Flash Flood and Flooding in Virginia, May 7, 2013$10,000 · 1 in hail · 7 events
- Hail in Kansas, May 7, 20131 in hail · 6 events
- Heavy Snow and Winter Weather in Colorado, May 7 to 9, 20136 events
- High Wind in Montana, May 7 to 10, 201353 kt wind · 4 events
- Flooding in West Virginia, May 7, 20132 events
- Hail in Virginia, May 7, 20131 in hail · 2 events
- Flash Flooding in Virginia, May 7, 20132 events
- Hail and Damaging Wind in Oklahoma, May 7, 20131 in hail · 2 events
- Lightning Strikes in Utah, May 7, 2013$5,000 · 2 events
- Hail in Nebraska, May 7, 20130.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456906.